Home » Frequently asked Questions on Health » Why do I have muscle pain and vomiting sensation?

Why do I have muscle pain and vomiting sensation?

Q: I am a diabetic patient for the last 6 years. My blood sugar level is under control and I have serum uric acid level of about 6. I am suffering from a lot of problems such as muscle pain sometimes in the leg and sometimes in hands, with a kind of irregular movement in muscles. There is also a vomiting tendency sometimes. There is weakness and numbness too, a feeling of something cold inside arms or legs moving around in the body. I have consulted many doctors but did not find any kind of relief. Please advise me whom to consult?

A:It is very difficult to assess and diagnose based on the limited information. You need proper medical evaluation as vomiting in Diabetes can be due to complication of Diabetes and certain medication can cause it. 1. Nausea (only) – Metformin can explain sickness or vomiting tendencies even if you are taking for long time 2. Statins (group of medication which reduces cholesterol) can cause myositits (muscle pain). You must see your specialist, if you are taking this. 3. Diabetic neuropathy, which can occur even if your sugar control is reasonably good. This does not mean that you suffer from this condition. You must see an endocrinologist /diabetologist before a diagnosis can be reached. Diabetic neuropathy can affect 10 to 20% of patients who have evidence of nerve damage at the time their diabetes is diagnosed so the risk of anybody having this after 6 years of Diabetes is high. Diabetic Neuropathy patients typically present with slowly progressive symptoms like numbness, a burning sensation and pain in the feet, and mild balance problems. As the syndrome progresses, mild weakness of the lower legs and hand symptoms may begin, resulting in the classic stocking and glove distribution of sensation problems. There are several ways of testing it. There are certain drugs, which can help with the symptoms but excellent sugar control is most important. In summary, your symptoms could be related to the medication if you are taking or related to Diabetes but this needs further evaluation.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------